Vol. 7, No. 6, 2014

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11, 1 issue

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
Cover Page
Editorial Board
Editors’ Addresses
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Subscriptions
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
The nonexistence of cubic Legendre multiplier sequences

Tamás Forgács, James Haley, Rebecca Menke and Carlee Simon

Vol. 7 (2014), No. 6, 773–786
Abstract

Our main result is the proof of the recently conjectured nonexistence of cubic Legendre multiplier sequences. We also give an alternative proof of the nonexistence of linear Legendre multiplier sequences using a method that will allow for a more methodical treatment of sequences interpolated by higher degree polynomials.

Keywords
Legendre multiplier sequences, reality preserving linear operators, symbol of a linear operator, coefficients of Legendre-diagonal differential operators
Mathematical Subject Classification 2010
Primary: 26C10, 30C15
Milestones
Received: 16 October 2013
Revised: 9 January 2014
Accepted: 24 January 2014
Published: 20 October 2014

Communicated by Michael Dorff
Authors
Tamás Forgács
Department of Mathematics
California State University Fresno
5245 North Backer Ave, M/S
PB 108
Fresno, CA 93740-8001
United States
James Haley
Mathematics
University of Rochester
915 Hylan Building
RC Box 270138
Rochester, NY 14627
United States
Rebecca Menke
Department of Mathematics and Statistics
Auburn University
221 Parker Hall
Auburn, AL 36849
United States
Carlee Simon
Department of Mathematics
Davidson College
Box 7129
Davidson, NC 28035
United States